Case ReportMethylphenidate and Dextroamphetamine-Induced Peripheral VasculopathySyed, Reema H. MD; Moore, Terry L. MDAuthor Information From the Division of Rheumatology, Saint Louis University Medical Center, Saint Louis, Missouri. Funding was provided by the Campbell-Avery Charitable Trust, The Dorr Family Charitable Trust, and a Fellowship Grant (Reema Syed.) from Amgen, Inc. Reprints: Terry L. Moore, MD, Saint Louis University Medical Center, 1402 South Grand Blvd, Doisy Hall Rm 211A, St Louis, MO 63104. E-mail: [email protected]. JCR: Journal of Clinical Rheumatology: February 2008 - Volume 14 - Issue 1 - p 30-33 doi: 10.1097/RHU.0b013e3181639aaa Buy Metrics AbstractIn Brief Methylphenidate and dextroamphetamine are central nervous system stimulants used in the treatment of attention deficit hyperactivity disorders in children. These medications have been associated with cerebral arteritis, renal necrotizing vasculitis, and systemic and pulmonary hypertension. We report 4 patients, 2 on methylphenidate and 2 on dextroamphetamine who presented with acral cyanosis, livedo reticularis, or Raynaud phenomenon. Two patients were found to have a positive ANA at low titers, 1 of whom had histopathologic evidence of stratum malgiphian necrosis with perivascular lymphocytic infiltration on skin biopsy. Two had positive antihistone antibodies. One patient improved after withdrawal of dextroamphetamine; others had worsening of their symptoms on higher doses of medications. These cases indicate the potential for development of acral cyanosis, livedo reticularis, or Raynaud symptoms with these medications and their potential contribution to a vasculopathy. Three children and a young adult developed Raynaud phenomenon or other peripheral manifestations after taking these agents for attention deficit hyperactivity disorder. © 2008 Lippincott Williams & Wilkins, Inc.